Alert archive / North Carolina / Flash Flood Warnings in 2016

Flash Flood Warning 54, NWS Raleigh, NC

October 8, 20164 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 8, 2016, 1:09 PM EDT for 4 counties in North Carolina. It was in force for 6 hr. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2016, 1:09 PM EDT (17:09 UTC)
Expired
Oct 8, 2016, 7:00 PM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Durham County, NC, Johnston County, NC, Wake County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 5 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 1:14 PM EDTFLASH FLOOD1 E Cary, NCSTEAM RUNNING THROUGH HEATER PARK IN CARY HAS OVERFLOWED ITS BANKS.
Oct 8, 2:00 PM EDTFLASH FLOOD2 W Clayton, NCAMELIA CHURCH ROAD BETWEEN US-70 AND GUY ROAD IS CLOSED DUE TO FLOODING.
Oct 8, 2:11 PM EDTFLASH FLOOD1 Nne Fuquay-Varina, NCSTEWART STREET NEAR EAST MAPLE STREET CLOSED DUE TO FLOODING.
Oct 8, 2:15 PM EDTHEAVY RAIN 7.163 Wnw Clayton, NCRAINFALL SINCE MIDNIGHT.
Oct 8, 2:30 PM EDTHEAVY RAIN 7.023 Nnw Lake Wheeler, NCRAINFALL SINCE MIDNIGHT.
Oct 8, 2:45 PM EDTFLASH FLOOD1 S Fuquay-Varina, NCANGLER ROAD AT CREEK VALLEY DRIVE IS IMPASSABLE DUE TO FLOODING.
Oct 8, 2:49 PM EDTFLASH FLOOD2 Ssw Bethesda, NCSHERIFF REPORTED HIGHWAY 147 FLOODED AT T.W. ALEXANDER DRIVE.
Oct 8, 3:00 PM EDTFLASH FLOODSmithfield, NCNUMEROUS ROADS CLOSED DUE TO FLOODING.
Oct 8, 3:00 PM EDTFLASH FLOODSmithfield, NCNUMEROUS ROADS CLOSED IN JOHNSTON COUNTY DUE TO FLOODING.
Oct 8, 3:10 PM EDTFLASH FLOOD1 Sw Coats Crossroads, NCINTERSTATE 40 CLOSED BETWEEN EXIT 319 AND EXIT 325 DUE TO FLOODING.
Oct 8, 3:15 PM EDTFLASH FLOOD1 Sw Fuquay-Varina, NCHIGHWAY 401 ENTERING FUQUAY-VARINA CLOSED DUE TO HIGH WATER.
Oct 8, 3:30 PM EDTFLASH FLOOD1 Nw Goldsboro, NCNUMEROUS ROADS CLOSED IN WAYNE COUNTY DUE TO FLOODING.
Oct 8, 3:42 PM EDTHEAVY RAIN 8.283 Nnw Lake Wheeler, NCRAINFALL SINCE MIDNIGHT.
Oct 8, 4:20 PM EDTFLASH FLOOD4 S Lake Wheeler, NCWATER RESCUE ON LAKE WHEELER RD BETWEEN OPTIMIST FARM & HILLTOP NEEDMORE.
Oct 8, 4:20 PM EDTFLASH FLOODSmithfield, NCMULTIPLE WATER RESCUES IN JOHNSTON COUNTY. PEOPLE TRAPPED IN HOMES AND ON TOP OF VEHICLES.
Oct 8, 4:29 PM EDTFLASH FLOOD2 E Raleigh, NCWATER RESCUE ON ATLANTIC AVE IN RALEIGH.
Oct 8, 4:30 PM EDTFLASH FLOOD2 Se Nahunta, NCSEVERAL FEET OF WATER FLOWING ACROSS ROSE ROAD.
Oct 8, 4:34 PM EDTFLASH FLOOD5 Ssw Raleigh, NCGORMAN STREET CLOSED BETWEEN I-40 AND WESTERN BLVD DUE TO FLOODING.
Oct 8, 4:43 PM EDTFLASH FLOOD6 Ene Fuquay-Varina, NCWATER RESCUE AT ERIC STREET AND OLD STAGE ROAD.
Oct 8, 4:45 PM EDTFLASH FLOOD6 Ne Angier, NCWATER RESCUE AT NC-42 AND MT PLEASANT RD.
Oct 8, 5:54 PM EDTHEAVY RAIN 131 Nw Goldsboro, NC.
Oct 8, 6:25 PM EDTHEAVY RAIN 7.94 Nne Wendell, NCRAINFALL SINCE MIDNIGHT.
Oct 8, 6:29 PM EDTHEAVY RAIN 103 Nnw Lake Wheeler, NCRAINFALL SINCE MIDNIGHT.
Oct 8, 6:31 PM EDTHEAVY RAIN 6.15Rdu International, NCRAINFALL AT RDU SINCE MIDNIGHT.
Oct 8, 7:00 PM EDTFLASH FLOOD5 Ene Angier, NCBLACK CREEK FLOWING OVER JACKSON KING ROAD.
Oct 8, 7:05 PM EDTFLASH FLOOD4 Nne Elroy, NCHUNTERS CREEK SUBDIVISION NEAR CENTRAL HEIGHTS ROAD IN GOLDSBORO CUT OFF BY FLOOD WATERS. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WGUS52 KRAH 081709
FFWRAH
NCC063-101-183-191-082300-
/O.NEW.KRAH.FF.W.0054.161008T1709Z-161008T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
109 PM EDT SAT OCT 8 2016

...FLASH FLOOD EMERGENCY FOR WAYNE...JOHNSTON...WAKE...AND DURHAM
COUNTIES...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 700 PM EDT SATURDAY

* AT 1259 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORT THAT FLASH
  FLOODING IS ALREADY WIDESPREAD ACROSS THE WARNED AREA...WITH MANY
  ROADS CLOSED...BY FALLEN TREES AS WELL AS FLOODING. UP TO 5 INCHES
  OF RAIN HAVE FALLEN TODAY, AND AN ADDITIONAL 3 TO 5 INCHES OF RAIN
  ARE EXPECTED THIS AFTERNOON. AS SUCH...THE FLOODING WILL WORSEN...
  WITH TRAVEL BECOMING INCREASINGLY DIFFICULT AS MAJOR ROADS FLOOD.
  HOMES ALONG STREAMS AND CREEKS WILL BE INUNDATED. CRABTREE CREEK
  IN RALEIGH HAS ALREADY RISEN ABOVE FLOOD STAGE AND CONTINUES TO
  RISE QUICKLY. 

  THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RALEIGH...DURHAM...CARY...CHAPEL HILL...GOLDSBORO...SMITHFIELD...
  WAKE FOREST...GARNER...FUQUAY-VARINA AND CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND
LIFE-THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

LIFE THREATENING FLASH FLOODING IS OCCURRING ACROSS THE AREA. DO NOT
ATTEMPT TO TRAVEL UNLESS YOU MUST DO SO TO ESCAPE THE FLOODING OR
ARE UNDER AN EVACUATION ORDER. IF YOU ARE IN A LOW LYING
AREA...ALONG A CREEK OR STREAM...OR IN AN AREA EXPERIENCING
FLOODING...TAKE ACTION NOW TO PROTECT YOUR LIFE. MOVE TO HIGHER
GROUND IMMEDIATELY.

&&

LAT...LON 3623 7880 3607 7878 3608 7869 3593 7835
      3587 7828 3576 7824 3571 7816 3560 7812
      3558 7782 3518 7784 3515 7789 3519 7802
      3519 7816 3529 7830 3526 7849 3550 7866
      3561 7899 3585 7891 3586 7902 3624 7895

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:30 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 8, 10:30 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1030 AM EDT SAT OCT 8 2016

.SYNOPSIS...
Hurricane Matthew will move slowly northeast along the Carolina
coast through tonight, then track offshore to the east on Sunday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 1030 AM Saturday...

UPDATE: Portions of the wind advisory in the Sandhills and SE
Coastal Plain (Scotland, Hoke, Cumberland, Sampson and Wayne
counties) were upgraded to a high wind warning at 841 AM
EDT this morning based on recent trends, i.e. rapid pressure
falls spreading north of the NC/SC border attendant the center of
Hurricane Matthew tracking NE along the South Carolina coast. As
of 14Z, a ~10mb pressure gradient was noted between Raleigh (KRDU) and
Laurinburg (KMEB), a distance of 70 nm. See the latest NPWRAH
product for detailed information on expected wind gusts/impacts.
Sustained winds of 30-40 mph with gusts up to 60 mph are largely
expected to be confined to the high wind warning area. -Vincent

Flash flood watch has been extended west and north to cover all of
central NC, except Forsyth County in the far NW.

The far NW part of the Triad, specifically the Winston-
Salem/Forsyth County area, should have the lowest probability of
flooding and we may leave them out. We will decide with the WPC/NWS
QFP conference call at 215 AM. Most models have come even more
northward and northeastward with the track of Matthew, and thus the
heavy rain bands are now forecast to eventually encompass much of
central NC. There is expected to be a very tight QPF gradient with
possibly the NW Piedmont in the gradient instead of the NE Piedmont
(as the heavier rains continue to spread west with the past few
model runs). Current data (radar/satellite) included also suggests
that the models more north and northeast track before the turn east
tonight may verify better.

The eyewall of Hurricane Matthew is now open with the northern
portion of the eyewall the only portion remaining in tact. The
forward motion is still 010 at 10kt with anticipation that the
system will turn NE along the SC coast beginning this morning. A
1025 MB surface high pressure was centered just off the New England
coast this morning, extending into our Piedmont Damming Region.
There continued to be a low level boundary near the coast, with the
deep easterly flow north of the storm pulling in PW's in excess of 2
inches as far north as Raleigh and 2.4 inches to near Fayetteville.

The ESE flow at H85 was 40-50 KT spreading deep moisture up and over
the CAD wedge. Rain and bands of heavy rain has developed/overspread
all of central NC. One heavy band was almost into the Greensboro
area. Although the SREF and some hi-res models suggest that the QPF
of the operational GFS/EC are overdone for our region, we are not
buying into that given the current data analysis.

We will expand the Flash Flood Watch to be safe to include most of
the region, with the far NW left out (Forsyth). QPF of 6-10 inches
will still be forecast in the south and east, with 4-7 central, and
2-4 elsewhere. Locally higher totals in the south and east. Less
over the NW.

The Wind Advisory will remain in place through the duration of the
event. Strongest gusts to 40-50 MPH in the south and east zones.
Even 40 mph may down some trees given the expected saturation.

Conditions will improve rather quickly when the cyclone begins the
turn east later tonight and Sunday morning. Our current ending times
of the Watches and advisories will remain into Sunday afternoon, and
possibly we can end them more quickly if the system moves more
quickly per WPC discussion.

&&

.SHORT TERM /SUNDAY NIGHT/...
As of 305 AM Saturday...

Skies should be clearing or mostly clear with diminishing breezes
Sunday evening and overnight. Lows in the 40s/50s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 305 AM Saturday...

Underneath shortwave ridging aloft, a strong +1030 mb sfc high will
ridge down the east coast in the wake of Matthew, with associated
strong cold air advection bringing Central NC its first real taste
of fall, as a cool and dry airmass settles into the area for the
first half of the work week. Low-level thicknesses are forecast to
fall to 1340-1350 meters(20 to 30 meters below normal)both Monday
and Tuesday mornings, which historically produces min temps down
into the lower to mid 40s. If this happens it will be the first time
many areas see sub 50 degree readings since early May 2016. Highs
Monday and Tuesday in the mid 60s to lower lower 70s.

Upper ridge over the region will begin to breakdown and shift east
of the area by mid to late week, allowing a dry cold front to
approach the area from the nw late Thursday. Airmass will undergo
slow modification in advance of this front, warming back up to
seasonable readings Wednesday and Thursday, with temps potentially
cooling back down to below normal Friday and into the weekend.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
As of 740 AM Saturday...

A large shield of moderate to heavy rain, to the N and NW of the
center of Hurricane Matthew, will continue to translate NWD
across central NC today, as the hurricane tracks generally
parallel to the SC coast. Widespread, mainly IFR ceilings will
continue through this evening, then edge EWD with a resultant
lifting and scattering to MVFR or VFR from W to E tonight, as the
hurricane and associated rain shield likewise move E. NELY winds
will also steadily increase from S to N and peak this afternoon and
early evening - highest with gusts between 40-50 kts at FAY and RWI.
While the rain and sub-VFR ceilings will steadily move E and out of
our area later tonight, a strong NLY wind will continue throughout
the night and linger into the day Sunday, as a continental polar
(cool and dry)air mass rushes into our region in the wake of Matthew.

Outlook: After VFR conditions in high pressure Sun-Mon, NELY low
level flow around that high may promote the occurrence of MVFR
ceilings Tue-Wed, mainly at ERN TAF sites.

&&

.HYDROLOGY...
As of 1220 PM Friday...

Discussion for the southern Coastal Plain, Sandhills, and
southwestern Piedmont:

Antecedent conditions - heavier rain today has been concentrated
mainly over the southwest Piedmont and western Sandhills counties.
Rainfall across this area has ranged up to nearly 1.5 inches,
effectively saturating areas from Raeford west to Albemarle and
Wadesboro. Only a few tenths of an inch have fallen over eastern
Hoke, northern Cumberland, and southern Harnett counties, which
were the areas which received 8 to 10+ inches of rain late last
week.

Rainfall from Matthew late tonight through Saturday night is
expected to range from 6 to 10 inches over these areas, with
perhaps 10+ inches over far southern Cumberland and Sampson
counties. The heavier rainfall is expected during the day
Saturday, and as tropical rainfall rates can exceed 2 inches per
hour, flash flooding could occur quickly, especially in urban
areas. Rainfall will drain quickly into local streams and into low
lying areas, and travel may be hindered by extensive flooding well
into Sunday.

Larger rivers which could reach flood stage include the lower Cape
Fear, Neuse, Black, and possibly the Tar. Of particular concern is
the Little River, which runs across northern Cumberland county.
Flooding is more likely on the Little river and a flood warning has
been issued for the Little river at Manchester, where the river
could exceed moderate flood stage as it is still high from record
flooding last week. A number of dams in Hoke, Cumberland and
southern Harnett county affected by the heavy rain last week also
remain vulnerable due to weakened structures and high water levels.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 PM EDT Sunday for NCZ078-085-086-088-
089.
Flash Flood Watch through Sunday afternoon for NCZ007>011-
022>028-038>043-073>078-083>086-088-089.
Wind Advisory until 6 PM EDT Sunday for NCZ011-026>028-041>043-
073>077-083-084.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...CBL
AVIATION...MWS
HYDROLOGY...MLM
Hazardous weather outlook, Oct 8, 9:28 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
928 AM EDT SAT OCT 8 2016

NCZ011-026>028-041>043-073>077-083-084-091330-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
928 AM EDT SAT OCT 8 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES...
POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40
MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ007>010-022>025-038>040-091330-
PERSON-GRANVILLE-VANCE-WARREN-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-
928 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ021-091330-
FORSYTH-
928 AM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ078-085-086-088-089-091330-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
928 AM EDT SAT OCT 8 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES...
POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40
MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

In the hours before

Local storm report, Oct 8, 12:04 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       4 ENE HOPE MILLS        34.99N 78.88W
10/08/2016  M2.27 INCH       CUMBERLAND         NC   OFFICIAL NWS OBS

            BETWEEN 11AM AND 12PM, 2.27 INCHES OF RAIN
            REPORTED AT FAYETTEVILLE REGIONAL AIRPORT.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Oct 8, 12:06 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HEAVY RAIN       4 ENE HOPE MILLS        34.99N 78.88W
10/08/2016  M7.05 INCH       CUMBERLAND         NC   PUBLIC

            TOTAL OF 7.05 INCHES OF RAIN SINCE MIDNIGHT
            AT KFAY. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Oct 8, 12:16 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1216 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TROPICAL STORM   2 WNW CAMP MACKALL      35.03N 79.50W
10/08/2016                   RICHMOND           NC   PARK/FOREST SRVC

            RAWS LOCATION MKLN7 AT CAMP MACKALL MEASURED
            A PEAK WIND GUST OF 56 MPH AT 11:15 AM EDT.

&&

VINCENT
Special weather statement, Oct 8, 12:43 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 PM EDT SAT OCT 8 2016

NCZ086-088-089-082100-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...
ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON
1243 PM EDT SAT OCT 8 2016

...LIFE THREATENING WEATHER CONDITIONS OVERSPREADING CUMBERLAND...
SAMPSON AND HOKE COUNTIES WITH MORE THAN 8 INCHES OF RAIN
PRODUCING FLOODING, DAM BREAKS, AND CRASHING TREES...

SINCE MIDNIGHT...MORE THAN 8.5 INCHES OF RAIN HAS FALLEN AT THE
FAYETTEVILLE REGIONAL AIRPORT WITH EVEN HEAVIER RAIN ESTIMATED
JUST TO THE SOUTH AND EAST. RAINFALL RATES HAVE BEEN EXCEEDING 2
TO 3 INCHES PER HOUR. IT IS POSSIBLE FOR AN ADDITIONAL OF 2 TO 5
INCHES OF RAIN TO FALL IN THESE AREAS THROUGH TONIGHT. THIS HEAVY
RAIN COMBINED WITH 6 TO 10 INCHES OF RAIN THAT FELL LAST WEEK WILL
LEAD TO LIFE THREATENING FLASH FLOODING....ROAD WASHOUTS AND DAM
FAILURES. IN ADDITION...WIND GUSTS IN EXCESS OF 50 MPH WILL
CONTINUE TO RESULT IN FALLING AND CRASHING TREES ACROSS THE AREA.

THESE CONDITIONS POSE A RISK TO THE HEALTH AND SAFETY OF THE
POPULATION IN THESE AREAS. IF YOU ARE AT HOME...STAY AT HOME. IF
YOU ARE ON THE ROAD...DO NOT DRIVE ACROSS FLOODED ROADS. FIND A
PLACE OF SAFETY OUTSIDE OF FLOOD ZONES. BE ESPECIALLY CAREFUL
TONIGHT WHEN IT WILL BE DIFFICULT TO TRAVEL AND SEE FLOOD HAZARDS
AND ROAD WASHOUTS. A FLASH FLOOD EMERGENCY IS IN EFFECT THROUGH
530 PM.

THIS IS A SERIOUS SITUATION AND ONE THAT SHOULD NOT BE TAKEN
LIGHTLY.

BLAES
Local storm report, Oct 8, 12:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1253 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TROPICAL STORM   2 W ELROY               35.34N 77.96W
10/08/2016                   WAYNE              NC   AWOS

            PEAK WIND GUST OF 41 MPH MEASURED AT THE
            KGSB AWOS ON SEYMOUR-JOHNSON AFB AT 1104 AM
            EDT.

&&

VINCENT
Local storm report, Oct 8, 1:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     TROPICAL STORM   4 NNW ELM CITY          35.85N 77.90W
10/08/2016                   NASH               NC   ASOS

            PEAK WIND GUST OF 41 MPH MEASURED AT THE
            KRWI ASOS IN ROCKY MOUNT AT 1203 PM EDT.

&&

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:09 PM EDTRiver Flood WarningRAHHarnett4 days
Oct 7, 10:09 PM EDTRiver Flood WarningRAHCumberland6 days
Oct 7, 10:12 PM EDTRiver Flood WarningRAHJohnston3 days
Oct 7, 10:12 PM EDTRiver Flood WarningRAHJohnston5 days
Oct 7, 10:12 PM EDTRiver Flood WarningRAHWayne11 days
Oct 7, 10:18 PM EDTRiver Flood WarningRAHEdgecombe7 days
Oct 7, 10:18 PM EDTRiver Flood WarningRAHEdgecombe12 days
Oct 8, 8:01 AM EDTFlash Flood WarningRAHAnson, Hoke, Richmond, Scotland6 hr
Oct 8, 8:37 AM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more6 hr
Oct 8, 8:41 AM EDTHigh Wind WarningRAHCumberland, Hoke, Sampson, Scotland, Wayne18 hr
Oct 8, 9:13 AM EDTRiver Flood WarningRAHAnson, Stanly26 hr
Oct 8, 10:22 AM EDTFlash Flood WarningRAHDurham, Johnston, Wake, Wayne6 hr
Oct 8, 11:32 AM EDTFlash Flood Warning EmergencyRAHCumberland, Hoke, Sampson6 hr
Oct 8, 12:09 PM EDTRiver Flood WarningRAHChatham48 hr
Oct 8, 1:21 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Orange and 2 more8 hr
Oct 8, 1:31 PM EDTFlash Flood WarningRAHAnson, Chatham, Harnett, Lee, Montgomery, Moore and 3 more6 hr
Oct 8, 2:04 PM EDTFlash Flood WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson8 hr
Oct 8, 2:28 PM EDTRiver Flood WarningRAHChatham, Lee67 hr
Oct 8, 2:32 PM EDTFlash Flood WarningRAHAlamance, Granville, Orange, Person, Vance8 hr
Oct 8, 2:37 PM EDTRiver Flood WarningRAHFranklin69 hr
Oct 8, 3:47 PM EDTRiver Flood WarningRAHAlamance37 hr
Oct 8, 3:50 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph8 hr
Oct 8, 3:54 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash5 days
Oct 8, 5:29 PM EDTFlash Flood Warning EmergencyRAHCumberland, Hoke, Sampson8 hr
Oct 8, 6:55 PM EDTFlash Flood Warning EmergencyRAHDurham, Edgecombe, Johnston, Nash, Wake, Wayne and 1 more7 hr
Oct 8, 7:49 PM EDTFlash Flood WarningRAHChatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more6 hr

Nearby

Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.